Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 30, NWS Shreveport, LA

April 30, 2010Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this tornado warning at Apr 30, 2010, 10:09 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2010, 10:09 PM CDT (03:09 UTC)
Expired
Apr 30, 2010, 11:00 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 137 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 10:24 PM CDTTORNADO7 Se Dierks, ARAN EF0 TORNADO BRIEFLY TOUCHED DOWN NORTH OF CENTERPOINT ALONG HWY 278. ONE BARN HAD A PORTION OF ITS ROOF REMOVED...AND A SMALL OUTBUILDING SUSTAINED MINOR DAMAGE. SEVERAL TREES HAD LARGE LIMBS BROKEN OUT...AND A FEW TREES WERE PARTIALLY SNAPPED. MAXIMUM WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 9:09 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2850 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2850 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WFUS54 KSHV 010309
TORSHV
ARC061-133-010400-
/O.NEW.KSHV.TO.W.0030.100501T0309Z-100501T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CDT FRI APR 30 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...NASHVILLE...DIERKS...
  EAST CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1100 PM CDT

* AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  LOCKESBURG...OR 12 MILES SOUTHWEST OF DIERKS...MOVING NORTHEAST AT
  35 MPH. A LARGE FUNNEL CLOUD WAS SPOTTED EARLIER WITH THIS STORM 
  NEAR WINTHROP. IF YOU LIVE IN THE PROVO...CENTER POINT OR NASHVILLE
  COMMUNITIES...TAKE COVER IMMEDIATELY. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTER POINT AND CORINTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3423 9391 3419 9390 3419 9386 3418 9380
      3406 9380 3394 9382 3388 9415 3401 9421
      3424 9392
TIME...MOT...LOC 0308Z 239DEG 29KT 3397 9411

$$

13
1 follow-up statement
892 
WWUS54 KSHV 010329
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT FRI APR 30 2010

ARC133-010336-
/O.CAN.KSHV.TO.W.0030.000000T0000Z-100501T0400Z/
SEVIER AR-
1029 PM CDT FRI APR 30 2010

...THE TORNADO WARNING FOR SEVIER COUNTY IS CANCELLED...

LAT...LON 3419 9390 3418 9380 3406 9380 3405 9381
      3402 9381 3394 9382 3392 9395 3410 9405
      3424 9392
TIME...MOT...LOC 0326Z 239DEG 29KT 3404 9396

$$

ARC061-010400-
/O.CON.KSHV.TO.W.0030.000000T0000Z-100501T0400Z/
HOWARD AR-
1029 PM CDT FRI APR 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR HOWARD
COUNTY...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR CENTER POINT...OR 6
MILES SOUTH OF DIERKS...MOVING NORTHEAST AT 35 MPH.

WHILE THE CITY OF NASHVILLE IS NOT DIRECTLY IN THE PATH OF THIS STORM...
STRONG WINDS IN ASSOCIATION WITH THE REAR FLANK DOWNDRAFT WILL BE POSSIBLE
IN THE CITY OF NASHVILLE. MUDDY FORK IS ALSO IN THE PATH OF THIS STORM.
IF YOU LIVE IN THE CENTER POINT OR MUDDY FORK COMMUNITIES...TAKE COVER
IMMEDIATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3419 9390 3418 9380 3406 9380 3405 9381
      3402 9381 3394 9382 3392 9395 3410 9405
      3424 9392
TIME...MOT...LOC 0326Z 239DEG 29KT 3404 9396

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 9:39 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 30, 9:39 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT FRI APR 30 2010

.DISCUSSION...
HIGHLY UNSTABLE ATMOSPHERE OVER THE REGION THIS EVENING AND TORNADO
WATCH JUST RECENTLY UPGRADED TO A PDS. NORTHERN PORTION OF THE SHV
FORECAST AREA IS ON THE SOUTHERN END OF THE WATCH BUT STILL IN THE
FORMATION AREA OF POSSIBLE LONG TRACK TORNADOES. AT THIS TIME MOST
STORMS ARE FORMING ALONG A WIND SHIFT AND WEAK DRYLINE BOUNDARY
WHICH HAS MOVED INTO WESTERN MCCURTAIN COUNTY AND EXTENDS
SOUTHWEST TO NEAR QUITMAN IN EXTREME WESTERN WOOD COUNTY. THE
BOUNDARY IS ALMOST STATIONARY AT THIS TIME. WITH THIS IN
MIND...WILL KEEP POPS HIGH IN WESTERN AREAS THROUGHOUT THE NIGHT
AND KEEP CHANCE POPS IN THE SOUTHEASTERN AREAS. GRIDDED TEMPS AND
DEWPOINTS ALREADY REFLECT THIS SO...NO CHANGES NEEDED. WINDS WILL
BE ADJUSTED TO FIT THE BOUNDARY.

UPDATE OUT SHORTLY AND WILL INCLUDE THE UPDATED TORNADO WATCH.

&&

.AVIATION...
STRONG CONVECTION CONTINUES THIS EVENING ACROSS MUCH OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTH ARKANSAS. THIS CONVECTIVE
ACTIVITY WILL PERIODICALLY INFLUENCE AREA TERMINALS THROUGHOUT THE
REMAINDER OF THE OVERNIGHT HOURS...WITH THE MAIN THREAT BEING STRONG
WINDS AND HAIL. OTHERWISE...CEILINGS EXPECTED TO BECOME IFR
OVERNIGHT AS LOW-LEVEL MOISTURE INCREASES WITH SOUTHERLY WINDS
PERSISTING THROUGHOUT MUCH OF THE TERMINAL FORECAST PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  82  68  78  54 /  70  60  50  20  20
MLU  73  83  70  77  54 /  70  60  50  40  20
DEQ  70  79  60  76  49 /  70  50  40  20  10
TXK  72  81  64  77  53 /  70  60  50  20  10
ELD  73  82  68  77  53 /  70  70  50  30  20
TYR  69  81  62  78  54 /  50  50  30  20  10
GGG  71  82  64  78  54 /  50  50  40  20  10
LFK  73  82  70  81  55 /  40  40  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05
Hazardous weather outlook, Apr 30, 11:51 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI APR 30 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE ACROSS THE AREA IS RIPE FOR SEVERE THUNDERSTORMS
THIS AFTERNOON...AS AN ABUNDANCE OF MOISTURE IS ALREADY
AVAILABLE. THE ONLY INHIBITING FACTOR IS A TEMPERATURE CAPPING
INVERSION. SUFFICENT DAYTIME HEATING...PARTICULARLY OVER THE RED
RIVER VALLEY REGION WHERE MORE BREAKS IN OVERCAST SKIES ARE
OBSERVED...MAY BREAK THIS CAP. SHOULD THIS OCCUR...THUNDERSTORM
DEVELOPMENT WILL OCCUR VERY RAPIDLY. IN ADDITION...THUNDERSTORMS
DEVELOPING ALONG A DRY LINE...LOCATED NEAR THE INTERSTATE 35
CORRIDOR...WILL MOVE SLOWLY EAST TOWARDS THE AREA. FOR BOTH OF
THESE REASONS...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATER THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL...DAMAGING
STRAIGHT LINE WINDS...AND POSSIBLE ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANOTHER SEVERE WEATHER OUTBREAK WILL BE POSSIBLE SATURDAY
AFTERNOON...INTO SATURDAY NIGHT...AS A COLD FRONT MOVES THROUGH
THE DEEP SOUTH. TORNADIC ACTIVITY WILL BE POSSIBLE AGAIN...AS
STRONG SUPERCELLS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE
PROGRESSING COLD FRONT. LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS WILL ALSO BE POSSIBLE. IF THIS COLD FRONT STALLS OUT OVER
THE AREA...THIS SEVERE WEATHER EPISODE MAY LAST THROUGH EARLY
SUNDAY MORNING OVER PORTIONS OF NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...HAM RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS WEEKEND...POSSIBLY
AS EARLY AS LATE THIS AFTERNOON. PLEASE STAY TUNED ANY
STATEMENTS...WATCHES...OR WARNINGS CONCERNING THIS HAZARDOUS
WEATHER EVENT.

VII

In the hours before

Local storm report, Apr 30, 7:36 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             1 S HAWORTH             33.83N 94.65W
04/30/2010  M1.75 INCH       MCCURTAIN          OK   PUBLIC

            VERY STRONG WINDS ALSO.

&&

ASTEVENS
Local storm report, Apr 30, 8:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FUNNEL CLOUD     1 S DIERKS              34.11N 94.02W
04/30/2010                   HOWARD             AR   EMERGENCY MNGR

&&

ASTEVENS
Local storm report, Apr 30, 9:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     1 W DIERKS              34.12N 94.04W
04/30/2010                   HOWARD             AR   EMERGENCY MNGR

            POSSIBLE TORNADO DAMAGE. ROOF BLOWN OFF LAUNDRY MAT.
            STORAGE BUILDINGS DESTROYED ON EAST END OF TOWN ON HWY
            70. TREE DOWN ON MURRAY AVE.

&&

ASTEVENS
Local storm report, Apr 30, 9:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     5 E ROSSTON             33.59N 93.19W
04/30/2010                   NEVADA             AR   EMERGENCY MNGR

            POSSIBLE TORNADO DAMAGE. POWER OUT ACROSS THE CITY OF
            ROSSTEN AND THE SURROUNDING AREA.

&&

ASTEVENS
Local storm report, Apr 30, 9:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     FUNNEL CLOUD     1 N WINTHROP            33.85N 94.35W
04/30/2010                   LITTLE RIVER       AR   TRAINED SPOTTER

            FUNNEL CLOUD HALFWAY TO THE GROUND. STORM TRACKING
            NORTHEAST.

&&

ASTEVENS
Local storm report, Apr 30, 10:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             LOCKESBURG              33.97N 94.17W
04/30/2010  M1.00 INCH       SEVIER             AR   PUBLIC

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:29 PM CDTTornado WarningSHVLittle River, Sevier46 min
Apr 30, 8:08 PM CDTTornado WarningSHVHoward, Sevier52 min
Apr 30, 8:47 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier58 min
Apr 30, 9:28 PM CDTTornado WarningSHVHoward, Little River, Sevier47 min
Apr 30, 9:35 PM CDTTornado WarningSHVNevada25 min
May 1, 6:15 PM CDTTornado WarningSHVUnion31 min
May 1, 6:34 PM CDTSevere Thunderstorm WarningSHVMiller26 min
May 1, 6:54 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier36 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.